Illinois, 2015Flash Flooding in Illinois, July 11 to 12, 2015
July 11 to 12, 2015 · NWS LOT · 3 events in 3 counties and zones
Slow moving thunderstorms produced heavy rain that resulted in flash flooding across portions of east central Illinois. 33 inches of rain in just two hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced heavy rain that resulted in flash flooding across portions of east central Illinois. An observer near Kentland, Indiana measured 3.33 inches of rain in just two hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 11, 5:51 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 11, 5:51 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
651 PM CDT SAT JUL 11 2015
.SHORT TERM...
324 PM CDT
TONIGHT THROUGH SUNDAY...
MAIN FOCUS FOR NEAR TERM PORTION OF FORECAST IS ON POTENTIAL...
TIMING AND AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS AND THEIR
POTENTIAL FOR PRODUCING HEAVY RAINFALL AND/OR SEVERE WEATHER.
MID-LEVEL SHORT WAVE AND EMBEDDED MCV WERE MOVING EAST ACROSS
NORTHERN IL THIS AFTERNOON...WITH GRADUALLY WEAKENING AREA OF
LIGHT RAIN GENERALLY ALONG/NORTH OF THE INTERSTATE 80 CORRIDOR.
THIS AREA HAS BEEN KEPT CLOUDY...COOLER AND MUCH MORE STABLE THAN
WESTERN AND CENTRAL ILLINOIS WHICH IS CLOSER TO SURFACE WARM FRONT
ACROSS IA-SOUTHERN IL. ISOLATED SEVERE THUNDERSTORMS CURRENTLY
FROM NEAR PIA/BMI SOUTHWESTWARD LOOK TO LARGELY MISS THE WFO LOT
CWA OVER THE NEXT FEW HOURS...THOUGH A STRONG STORM STILL POSSIBLE
ALONG ILX/LOT BORDER AREA THIS AFTERNOON AND LIVINGSTON...FORD AND
IROQUOIS COUNTIES REMAIN WITHIN NORTHERN EDGE OF SEVERE
THUNDERSTORM WATCH 402 UNTIL 8 PM CDT. FARTHER NORTH...PATCHY
LIGHT RAIN WILL CONTINUE INTO EARLY EVENING AS MID-LEVEL VORT
MOVES THROUGH. HEAVY RAINFALL HAS NOT MATERIALIZED OVER OUR CWA
GIVEN THE EVOLUTION OF THE MCS TODAY...WITH RADAR RAINFALL
ESTIMATES OF GENERALLY LESS THAN 0.30" EVEN WHERE MOST ORGANIZED
RAIN HAS FALLEN OVER FAR SOUTHWEST PORTION OF THE FORECAST AREA.
MOST OF THE HIGH-RES CONVECTION-ALLOWING GUIDANCE FOCUSES ANY
REDEVELOPMENT LATE THIS AFTERNOON AND EVENING FROM SOUTHERN IA
INTO NORTHEAST MO AND CENTRAL IL...ALONG AND NORTH OF TODAYS
OUTFLOW/DIFFERENTIAL HEATING ENHANCED BOUNDARY AND WARM FRONTAL
ZONE. THIS IS IN REGION OF 25-ISH KT WEST-SOUTHWEST LOW LEVEL FLOW
ATOP FRONTAL ZONE...IN REGION OF 1.60-1.75" PWATS PER UPSTREAM 12Z
RAOBS AND ILX 18Z LAUNCH. WHILE STRONGER MID-LEVEL FORCING PASSES
MAINLY NORTH OF THE AREA OVERNIGHT WITH SHORT WAVE MOVING ACROSS
THE UPPER MISSISSIPPI VALLEY...DEEP FORCING IS SOMEWHAT
DISCONNECTED... THOUGH IT APPEARS THE LOW LEVEL FRONTAL ZONE AND
ASSOCIATED MOISTURE/INSTABILITY GRADIENT WILL REMAIN MORE OF A
FOCUS OVERNIGHT. VARIOUS RUNS OF HIGH-RES
ARW...NMM...HRRR...ETC...SUGGEST GREATEST THREAT MAY BE JUST OFF
TO THE SOUTH/SOUTHWEST OF THE CWA AND HAVE CONCENTRATED HIGHEST
POPS ACROSS THE SOUTHERN PART OF THE FORECAST AREA TONIGHT.
WITHOUT HEAVY RAINFALL OCCURRING SO FAR TODAY...AND WITH THE BEST
POTENTIAL FOR HEAVY RAINFALL EXPECTED JUST WEST AND SOUTHWEST OF
THE AREA INTO TONIGHT HAVE HELD OFF ON ANY FLASH FLOOD WATCH AT
THIS TIME.
ON SUNDAY...SHORT WAVE CURRENTLY OVER THE UPPER MISSISSIPPI
VALLEY TRACKS TO THE EAST-SOUTHEAST DURING THE MORNING WITH LITTLE
IN THE WAY OF CONCENTRATED FORCING APPARENT DURING THE DAY. EVEN
SO...THE SURFACE WARM FRONT DOES LIFT NORTH ACROSS THE FORECAST
AREA BY THE AFTERNOON...AND FORECAST SOUNDINGS INDICATE A
MODERATELY UNSTABLE THOUGH WEAKLY CAPPED AIR MASS BY AFTERNOON. A
SLIGHT SOUTHEAST COMPONENT TO LOW LEVEL WINDS NORTH OF THE WARM
FRONT WILL LIKELY AID IN DEVELOPMENT OF A MODEST LAKE
BREEZE...WHICH ALONG WITH WEAK LOW LEVEL CONVERGENCE ALONG THE
WARM FRONT ITSELF COULD ACT AS TRIGGERS FOR ISOLATED
THUNDERSTORMS...AND HAVE MAINTAINED SLIGHT CHANCE POPS THROUGH THE
DAY. GREATER POTENTIAL APPEARS TO DEVELOP SUNDAY NIGHT AS
DISCUSSED IN LONG TERM AFD. AREA IS IN SPC DAY 2 SLIGHT RISK...
AND ANY ISOLATED STORMS THAT WERE TO FORM SUNDAY AFTERNOON WOULD
CERTAINLY HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...IN
ADDITION TO HEAVY RAINFALL.
TEMPS LOOK TO BE FAIRLY WARM SUNDAY...THOUGH MORNING CLOUD COVER
AND PRESENCE OF LAKE BREEZE ALONG ESPECIALLY THE IL SHORE
COMPLICATE THINGS SLIGHTLY. LOW LEVEL THERMAL FIELDS SUPPORT UPPER
80S...CLOSE TO 90 ALONG/SOUTH OF WARM FRONT...WITH MID 80S FARTHER
NORTHEAST AND UPPER 70S ALONG THE LAKE SHORE.
RATZER
&&
.LONG TERM...
SUNDAY NIGHT THROUGH SATURDAY...
300 PM...FORECAST CONCERNS INCLUDE THUNDERSTORM CHANCES THROUGH
TUESDAY NIGHT...THEN AGAIN LATER NEXT WEEK...HEAVY RAIN POTENTIAL
LATE SUNDAY NIGHT/MONDAY MORNING...HIGH TEMPS MONDAY AND THEN HIGH
TEMPS AGAIN NEXT FRIDAY/SATURDAY.
GUIDANCE HAS BEEN IN FAIR AGREEMENT OVER THE PAST 24 HOURS WITH
THUNDERSTORMS DEVELOPING WITH AN UPPER WAVE ACROSS THE MIDWEST
SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH THIS ACTIVITY MOVING
SOUTHEAST INTO NORTHERN IL EITHER LATE SUNDAY EVENING OR INTO EARLY
MONDAY MORNING. WHILE THIS OVERALL TREND STILL LOOKS REASONABLE...
CONFIDENCE REMAINS LOW REGARDING TIMING/LOCATION. NEVERTHELESS...
DID BUMP POPS UP TO LIKELY DURING THIS TIME PERIOD AND INCLUDED
HEAVY RAIN MENTION. DEPENDING ON THE EVOLUTION OF THIS SYSTEM...
ALSO POSSIBLE FOR STRONG/SEVERE WINDS WITH ANY LINE OF STORMS
EARLY MONDAY MORNING.
ASSUMING CONVECTIVE ACTIVITY DOES AFFECT SOME OF THE AREA BY MONDAY
MORNING...THAT LOWERS CONFIDENCE FOR HOW SOON PRECIP ENDS...CLOUDS
CLEAR AND HOW MUCH TEMPS WARM MONDAY AFTERNOON AND HOW UNSTABLE
CONDITIONS BECOME. OPTED NOT TO MAKE MANY CHANGES FOR MONDAY...
LEAVING TEMPS GENERALLY MID 80S NORTH/UPPER 80S SOUTH...AGAIN ALL
DEPENDENT ON CLEARING TRENDS. AS FOR CONVECTIVE TRENDS...OPTED TO
KEEP JUST CHANCE POPS MONDAY AFTERNOON/EVENING. IF MORNING PRECIP
AND CLOUDS TAKE LONGER TO CLEAR WITH HIGHS NOT BEING REACHED UNTIL
LATE AFTERNOON...POSSIBLE MUCH OF THE AFTERNOON COULD END UP DRY.
CONVERSELY...FASTER CLEARING...HIGHER TEMPS AND POTENTIAL FOR NEW
THUNDERSTORMS BY MID AFTERNOON. WEAKER WIND FIELD MAY ALSO ALLOW A
LAKE BREEZE TO FORM...WHICH MAY AID THUNDERSTORMS DEVELOPMENT.
MONDAY WILL ALSO BE VERY HUMID WITH DEWPOINTS IN THE LOWER/MID 70S
WITH SOME UPPER 70S POSSIBLE.
A FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA LATE MONDAY NIGHT INTO
TUESDAY...SHIFTING WINDS NORTH/NORTHEAST. HIGHS STILL IN THE 80S AND
WITH DEWPOINTS IN THE 70S POOLING AHEAD OF THIS FRONT WILL LIKELY BE
SUFFICIENT FOR SOME THUNDERSTORM DEVELOPMENT WHICH LOOKS MORE
SCATTERED FROM THIS DISTANCE. THIS ACTIVITY WOULD LIKELY DISSIPATE
WITH SUNSET TUESDAY EVENING. HIGH PRESSURE MOVING ACROSS THE
NORTHERN LAKES WEDNESDAY/WEDNESDAY NIGHT WILL THEN INCREASE THE
NORTHERLY GRADIENT OFF THE LAKE WITH HIGHS DROPPING BACK INTO THE
LOWER 80S...LIKELY ONLY 70S NEAR THE LAKE. WEDNESDAY LOOKS MAINLY
DRY WITH PERHAPS ISOLATED ACTIVITY IN THE AFTERNOON BUT AS ANOTHER
WAVE MOVES NORTHEAST AS THE UPPER RIDGE BUILDS BACK TOWARD THE
AREA WEDNESDAY NIGHT INTO THURSDAY...THERE WILL BE AT LEAST A
CHANCE OF THUNDERSTORMS.
WHILE THERE REMAINS SOME CONSISTENCY BETWEEN THE GFS/ECMWF FOR LATE
NEXT WEEK INTO NEXT WEEKEND FOR A POTENTIAL WARM UP...CONVECTIVE
TRENDS AND THEIR OUTFLOW/CLOUD COVER WILL ALL BE FACTORS REGARDING
HOW WARM TEMPS GET. ONLY HAVE HIGHS IN THE MID/UPPER 80S BUT IT WILL
BE ANOTHER PERIOD TO WATCH AS DEWPOINTS WILL RETURN TO THE 70S. CMS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* MVFR AND LIKELY IFR CIGS DEVELOP TONIGHT...THEN LIFT SCATTER OUT
SUNDAY MORNING
* LIGHT FOG WITH MVFR VSBY LIKELY OVERNIGHT INTO EARLY
SUNDAY...CHANCE OF IFR VSBY
* SLIGHT CHANCE OF TSRA VIRTUALLY ANYTIME NEXT 30 HOURS...BUT
CHANCES APPEAR TOO LOW TO INCLUDE IN TAFS
IZZI
//DISCUSSION...UPDATED 00Z...
WARM FRONT WILL FESTER MAINLY TO THE SOUTHWEST OF THE TERMINALS
NEXT 24-30 HOURS. SHRA/TSRA WILL OCCASIONALLY FLARE UP NEAR
FRONT...THOUGH ACTIVITY TONIGHT APPEARS LIKELY TO REMAIN MAINLY
SOUTH OF TERMINALS. CANNOT RULE OUT ISOLD DEVELOPMENT SUNDAY
AFTERNOON...BUT BETTER CHANCES SUNDAY AFTERNOON APPEAR TO LIE WELL
TO THE NORTHWEST OVER WISCONSIN AND MINNESOTA. THESE TSRA LOOK TO
POSE A THREAT TO THE TERMINALS SUNDAY NIGHT...MOST LIKELY JUST
BEYOND THE 30 HOUR TAF CYCLE FOR ORD. INCREASINGLY MOIST AIR
ATTEMPTING TO OVER RUN THE FRONT SHOULD ALLOW STRATUS TO DEVELOP
TONIGHT WITH GUIDANCE IN GOOD AGREEMENT ON CIGS DROPPING TO IFR
WITH MVFR TO POTENTIAL IFR VSBYS IN LIGHT FOG. ANTICIPATE DIURNAL
IMPROVEMENT TO THE CIGS/VSBY SUNDAY MORNING...THOUGH LIGHT WINDS
OFF THE LAKE COULD KEEP SOME LIGHT FOG/IFR STRATUS RIGHT NEAR THE
LAKE...POTENTIALLY INCLUDING GYY.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM-HIGH CONFIDENCE IN GENERAL CIG/VSBY TRENDS...LOWER
CONFIDENCE IN PRECISE HEIGHTS AND TIMING
* MEDIUM CONFIDENCE IN TAFS REMAINING LARGELY DRY
* HIGH CONFIDENCE IN LIGHT WINDS THROUGH PERIOD...MEDIUM-HIGH
CONFIDENCE IN MAINLY EASTERLY DIRECTION FROM WHAT LITTLE WIND
THERE IS SUNDAY.
IZZI
//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...
MONDAY...ONE OR TWO PERIODS OF TSRA...POSSIBLY SEVERE. LIKELY VFR
OUTSIDE OF ANY TSRA ACTIVITY.
TUESDAY...CHANCE OF SHRA/TSRA...OTHERWISE VFR.
WEDNESDAY AND THURSDAY...PRIMARILY VFR.
FRIDAY...CHANCE OF SHRA/TSRA...OTHERWISE VFR.
IZZI
&&
.MARINE...
300 PM...HIGH PRESSURE CENTERED OVER THE SOUTHERN LAKES AND OHIO
RIVER VALLEY WILL MOVE EAST TO THE MID ATLANTIC SUNDAY WITH A WEAKER
RIDGE OF HIGH PRESSURE EXTENDING ACROSS THE NORTHERN LAKES REGION
INTO SUNDAY EVENING. LOW PRESSURE WILL MOVE FROM THE UPPER MIDWEST
MONDAY MORNING TO THE SOUTHERN LAKES REGION TUESDAY. AS THIS LOW
MOVES EAST TUESDAY NIGHT...HIGH PRESSURE WILL BUILD ACROSS ONTARIO
AND INTO THE NORTHERN LAKES REGION WEDNESDAY. A TIGHTER GRADIENT
WILL DEVELOP AHEAD OF THIS HIGH WITH NORTHERLY WINDS 10-20 KTS
POSSIBLE TUESDAY NIGHT. AS THE HIGH SLOWLY MOVES EAST TO QUEBEC BY
THURSDAY...WINDS WILL TURN BACK SOUTHEASTERLY.
AS HIGHER DEWPOINTS BEGIN TO SPREAD NORTH ACROSS THE LAKE TONIGHT
AND CONTINUE THROUGH MONDAY...AREAS OF FOG WILL BE POSSIBLE. LOW
CONFIDENCE REGARDING HOW WIDESPREAD OR DENSE THE FOG MAY BECOME...
BUT DENSE FOG WILL BE POSSIBLE. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 11, 3:05 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
405 PM CDT SAT JUL 11 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
405 PM CDT SAT JUL 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...WHICH MAY PRODUCE:
OCCASIONAL CLOUD TO GROUND LIGHTNING.
LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE FLOODING.
ISOLATED WIND GUSTS UP TO 60 MPH.
AREAS AFFECTED AND TIMING:
ISOLATED THUNDERSTORMS WILL MOVE ACROSS AREAS GENERALLY
SOUTH OF A PONTIAC TO RENSSELAER LINE THROUGH EARLY THIS
EVENING. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY
DEVELOP LATE THIS EVENING AND TONIGHT MAINLY ALONG AND SOUTH
OF THE INTERSTATE 80 CORRIDOR.
DISCUSSION:
AN AREA OF STRONG STORMS OVER CENTRAL ILLINOIS WILL MOVE
EAST ACROSS SOUTHERN FORD...IROQUOIS AND BENTON COUNTIES
BY EARLY THIS EVENING. THESE STORMS MAY BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...THOUGH THE GREATEST THREAT
IS EXPECTED TO REMAIN JUST SOUTH OF THE OUTLOOK AREA.
ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP
LATER TONIGHT AS A WARM FRONT LIFTS NORTH TOWARD THE AREA.
LOCALLY HEAVY RAINFALL WOULD BE POSSIBLE WITH OVERNIGHT
THUNDERSTORMS.
PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE
RIVERS...AND SUGAR CREEK REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH
SATURDAY. SOME OF THE THUNDERSTORMS LATE SUNDAY INTO MONDAY MAY
BECOME STRONG TO SEVERE...WITH THE POTENTIAL FOR TORRENTIAL
RAINFALL AND FLASH FLOODING. THE MAIN SEVERE THREATS LATE
SUNDAY INTO SUNDAY NIGHT ARE EXPECTED TO BE DAMAGING WIND GUSTS
AND LARGE HAIL. ON MONDAY INTO MONDAY NIGHT...DAMAGING WIND GUSTS
AND LARGE HAIL ARE THE MAIN THREATS...BUT A FEW TORNADOES ARE
POSSIBLE.
PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE
RIVERS...AND SUGAR CREEK REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...
THOUGH ANY HEAVY RAINFALL REPORTS ARE WELCOME.
&&
LMZ740>745-122115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
405 PM CDT SAT JUL 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH
SATURDAY. SOME STORMS MAY BE SEVERE LATE SUNDAY AND SUNDAY
NIGHT...AND AGAIN MONDAY AND MONDAY NIGHT.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
405 PM CDT SAT JUL 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT MAINLY ACROSS FAR
SOUTHERN LAKE MICHIGAN
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...AND AGAIN THURSDAY THROUGH SATURDAY. SOME STORMS MAY
BE SEVERE LATE SUNDAY THROUGH MONDAY NIGHT.
&&
RATZER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Flash Flood, Livingston
- When
- July 11, 7:15 PM CST to July 12, 1:00 AM CST
- Where
- Livingston County, 0.67 mi E of Eylar to 2.55 mi WSW of Saxony
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.920, -88.437
Numerous roads were flooded and impassable across portions of Livingston County.
Flash Flood, Ford
- When
- July 11, 8:15 PM CST to July 12, 1:00 AM CST
- Where
- Ford County, 7.91 mi N of Cabery to 7.91 mi SSE of Kempton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.114, -88.213
Route 115 was flooded and impassable in numerous locations between Route 116 and the north county line.
Flash Flood, Iroquois
- When
- July 11, 9:18 PM CST to July 12, 1:00 AM CST
- Where
- Iroquois County, 0.86 mi W of Watseka to 0.8 mi W of Watseka
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.780, -87.746
The intersection of Route 24 and Route 1 was flooded and closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Missouri, July 11 to 12, 20152 deaths · 3 events
- Rip Current in Puerto Rico, July 11, 20151 death · 1 event
- Coastal Flood in Guam, July 11 to 14, 2015$1.0 million · 1 event
- Tornado and Flash Flooding in Illinois, July 11 to 12, 2015$319,000 · EF0 · 11 events
- Flash Flood and Hail in New Mexico, July 11, 2015$50,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Florida, July 11, 2015$3,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in North Dakota, July 11, 2015$3,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 11 to 12, 2015EF0 · 7 events
- Flash Flooding and Damaging Winds in Illinois, July 11, 201561 kt wind · 5 events
- Flooding and Heavy Rain in Virginia, July 11, 20154 events
- Flash Flooding and Damaging Winds in Illinois, July 11 to 12, 201556 kt wind · 4 events
- Flooding and Heavy Rain in North Carolina, July 11, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595912, 595910, 595911.